MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332290
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: reason of complaint: the epidural catheter infusion pump initially ran without issue, though off since occlusion alarm and resistance to flush noted at 1527.Per discussion with procedural team, uneventful placement, lor-2 cm, catheter easily advanced without resistance, secured - 10cm w/ glue and infusion initially ran without issues.Patient repositioned on the left side and catheter assessed.No apparent kinking, aspiration negative significant resistance to flush attempt.Catheter dressing taken down for farther evaluation.Insertion site, surrounding skin, and catheter all appearing unremarkable.Catheter still intact and secure with skin glue at 12 cm easily withdrawn to 10 cm, continued resistance to flush attempt at insertion site and fractured tip noted at skin.Remainder component of catheter is not palpable on exam and insertion site appears unremarkable.Estimated length of retained catheter is 8 cm.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used catheter and connector with a photograph of the lidstock packaging were provided for evaluation.The returned sample was tested for occlusion per specification with passing results.However, visual evaluation of the catheter showed the tip to be completely sheared off.Although breakage of the catheter tip was observed, the defect was not confirmed to be due to the manufacturing process.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during clinical application.This product is recommended to be used in accordance tow the instructions for use (ifu) for kit and component warnings and cautions.B braun kits are packaged according to blueprint specifications while inspecting for any defects or deviations from drawing (e.G.Embedded particles, dirt, missing or incorrectly assembled parts, etc.).In addition, there are incoming, in process and final functional inspections performed during the manufacturing of components and finished good items.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
elena reifenstein
824 12th ave
bethlehem, PA 18018
8334251464
MDR Report Key23649452
Report Number2521402-2025-01496
Device Sequence Number14658412
Product Code OGE
UDI-Device Identifier04046964179006
UDI-Public(01)04046964179006(11)250430(17)260731(10)0062000501
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number332290
Device Lot Number0062000501
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown